Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 26, 2012, 6:57 PM MDT for Logan County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 6:57 PM MDT (00:57 UTC)
- Expired
- Apr 26, 2012, 8:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 137 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS55 KBOU 270057
SVRBOU
COC075-270200-
/O.NEW.KBOU.SV.W.0006.120427T0057Z-120427T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
657 PM MDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 800 PM MDT
* AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 3
MILES NORTHWEST OF LOGAN CORNERS...OR 11 MILES WEST OF STERLING...
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PADRONI...
NORTH STERLING RESERVOIR...LOGAN CORNERS...ILIFF AND NORTHWESTERN
STERLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 4095 10311 4069 10299 4056 10345 4070 10346
4078 10340
TIME...MOT...LOC 0056Z 230DEG 22KT 4065 10340
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
847
WWUS55 KBOU 270124
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
724 PM MDT THU APR 26 2012
COC075-270200-
/O.CON.KBOU.SV.W.0006.000000T0000Z-120427T0200Z/
LOGAN CO-
724 PM MDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL LOGAN COUNTY...
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF NORTH STERLING RESERVOIR...OR 7 MILES NORTH OF
STERLING...MOVING NORTHEAST AT 35 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PADRONI...NORTH STERLING RESERVOIR AND ILIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 4067 10332 4072 10336 4078 10337 4095 10311
4069 10299
TIME...MOT...LOC 0124Z 234DEG 30KT 4074 10322
WIND...HAIL 60MPH 1.00IN
$$945
WWUS55 KBOU 270151
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
751 PM MDT THU APR 26 2012
COC075-270201-
/O.EXP.KBOU.SV.W.0006.000000T0000Z-120427T0200Z/
LOGAN CO-
751 PM MDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY WILL
EXPIRE AT 800 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4067 10332 4072 10336 4078 10337 4095 10311
4069 10299
TIME...MOT...LOC 0151Z 234DEG 30KT 4087 10298
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 26, 3:56 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 356 PM MDT THU APR 26 2012 .SHORT TERM...DECENT BATCH OF SHOWERS ALONG WITH SCATTERED STORMS BEGINNING TO SPREAD INTO MOUNTAINS ASSOCIATED WITH DECENT SHORTWAVE AND QG ASCENT NEAR FOUR CORNERS. ACROSS PLAINS...ONLY CONVECTION OF NOTE DEVELOPED ALONG BOUNDARY JUST EAST OF DENVER AREA AND IS CURRENTLY MOVING OVER MORGAN AND WELD COUNTIES HEADING NORTHEAST. WAVE STILL EXPECTED TO MOVE NORTHEAST ACROSS THE AREA DURING THE EVENING...SHOULD SEE MOUNTAIN ACTIVITY INCREASE. WILL CONTINUE WITH THE LIKELY POPS THERE ALONG SOME EVENING STORMS. AFTER MIDNIGHT...UPPER TROUGH STILL EXPECTED TO PASS OVER AREA. AS TEMPERATURES CONTINUE TO DROP...SHOULD SEE RAIN TO CHANGE TO SNOW WITH SOME ACCUMULATION EXPECTED ALONG THE HIGHER MOUNTAIN PASSES BY MORNING. ACROSS PLAINS...STILL EXPECTING THUNDERSTORMS TO INCREASE IN COVERAGE AS WAVE MOVES OVERHEAD WITH THE BEST CHANCE EAST AND NORTH OF DENVER IN AREA OF BETTER MOISTURE AND WIND SHEAR. RUC SHOWS BEST CAPES EAST OF A FORT MORGAN TO LIMON LINE THROUGH 03Z WITH VALUES OF 1500 TO NEAR 2000 J/KG. STILL SOME CHANCE FOR A FEW SEVERE STORMS EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WIND. COULD ALSO BE A BRIEF TORNADO DUE TO THE SHEAR. CAPES DECREASE AFTER 03Z SO SEVERE THREAT DECREASES. OVERALL...CURRENT POPS STILL LOOK ON TRACK...MADE SOME ADJUSTMENTS NEAR THE WYOMING BORDER. WOULD EXPECT ACTIVITY TO DECREASE AFTER MIDNIGHT FROM THE SOUTHWEST WITH SOME THUNDER STILL POSSIBLE FAR NORTHEAST CORNER. ON FRIDAY...UPPER TROUGH TO MOVE QUICKLY ACROSS AREA WITH DRIER SUBSIDENT AIRMASS IN ITS WAKE. CROSS SECTIONS STILL SHOW DECENT MOISTURE OVER MOUNTAINS DURING THE MORNING BEFORE DECEEASING BY AFTERNOON. STILL DECENT CHANCE FOR SNOW SHOWERS OVER MOUNTAINS...MAINLY WEST AND NORTH FACING SLOPES. ACROSS PLAINS...STILL SOME WRAP AROUND MOISTURE FAR NORTHEAST CORNER EARLY AFTERNOON AND ADDED A SLIGHT CHANCE OF SHOWERS THERE. OTHERWISE...DRY CONDITIONS EXPECTED BY AFTERNOON. NORTHWEST WINDS TO BE ON THE INCREASE DURING THE MORNING AS TROUGH EXITS AREA. DID INCREASE WINDS SLIGHTLY ACROSS PLAINS. AIRMASS TO BE COOLER. .LONG TERM...COLORADO WILL REMAIN UNDER A MODERATE WESTERLY FLOW ALOFT THROUGH MUCH OF THE FORECAST PERIOD AS AN UPPER LOW STALLS OVER THE NORTHERN PLAINS. INITIALLY...DRY AIR WILL BE IN PLACE OVER THE STATE IN THE SUBSIDENT REGION BEHIND TONIGHT/S PASSING SHORT WAVE TROUGH. DRY AIR WILL BE LEFT OVER COLORADO AS MOISTURE ACROSS THE WESTERN U.S. THIS AFTERNOON IS DRAWN TOWARD THE MAIN UPPER TROUGH OVER THE NORTHERN ROCKIES. THROUGH THE REST OF THE WEEKEND...DRY AIR FROM THE SOUTHWESTERN U.S. WILL BE MOVING ACROSS THE REGION. BY SUNDAY NIGHT THOUGH...MODELS ARE INDICATING THE RETURN OF SOME MOISTURE OVER THE EASTERN PLAINS. THIS SEEMS PLAUSIBLE AS SURFACE RIDGING BUILDS OVER THE GREAT LAKES REGION AND NORTHEAST U.S...INDUCING SOUTHERN FLOW ACROSS THE SOUTHERN PLAINS. AS THE MOISTURE MOVES OVER WESTERN KANSAS AND THE EASTERN COLORADO BORDER...DIURNAL HEATING COULD BE ENOUGH TO TRIGGER AFTERNOON SHOWER ACTIVITY. SUNDAY EVENING AND MONDAY LOOK LIKE THE PERIODS WITH THE HIGHEST CHANCES FOR SHOWERS. LATER IN THE WEEK... ANOTHER SURGE OF MOISTURE IS EXPECTED OVER THE EASTERN PLAINS. TEMPERATURES ACROSS THE FORECAST AREA ARE NOW EXPECTED TO RAPIDLY REBOUND FROM SUNDAY ONWARD...DUE TO THE WESTERLY FLOW ALOFT CONTINUING THROUGH THE PERIOD. TEMPERATURES NEXT WEEK LOOK LIKE THEY WILL BE WELL ABOVE NORMAL AS THE ZONAL FLOW PATTERN REMAINS IN PLACE. && .AVIATION...WEAK BOUNDARY SOUTH AND EAST OF DENVER AT PRESENT WITH SOME SHOWERS REDEVELOPING ALONG LINE. A FEW STORMS POSSIBLE THROUGH 00Z AT DEN AND APA. NEXT BATCH OF SHOWERS AND STORMS MOVING ACROSS MOUNTAINS...SHOULD SEE ACTIVITY ACROSS DENVER AREA AFTER 00Z AND TEMPO TSRA STILL LOOKING ON TRACK THROUGH 04Z. VFR CONDITIONS TO PREVAIL WITH CEILINGS AROUND 7000 FEET AGL POSSIBLE. DRY CONDITIONS TO PREVAIL AFTER 06Z WITH SURFACE WINDS SHIFTING TO THE NORTHWEST. COULD SEE SOME GUSTS TO 25 KTS...MAINLY FROM 09Z-15Z. && .HYDROLOGY...OCCASIONAL SHOWERS ALONG WITH EVENING THUNDERSTORMS EXPECTED ACROSS MOUNTAINS AND FOOTHILLS TONIGHT. STORMS STILL CAPABLE OF RAINFALL AMOUNTS UP TO A QUARTER OF AN INCH THIS EVENING. HOWEVER FLOODING IS NOT ANTICIPATED. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...D-L LONG TERM....DANKERS AVIATION...D-L
Hazardous weather outlook, Apr 26, 11:28 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1128 AM MDT THU APR 26 2012 COZ030>051-271730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1125 AM MDT THU APR 26 2012 THIS IS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE EAST OVER THE PLAINS OF NORTHEAST COLORADO DURING THE REMAINDER OF THE AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS TO AROUND 45 MPH...DEADLY CLOUD- TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO FORM ACROSS THE AREA DURING THE EVENING. A FEW STORMS EAST OF A FORT MORGAN TO LIMON LINE MAY TURN SEVERE THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THE WIND SHEAR OVER FAR EASTERN COLORADO WILL BE FAVORABLE FOR THE DEVELOPMENT OF A BRIEF TORNADO OR TWO. COLDER TEMPERATURES ARE EXPECTED IN THE HIGH COUNTRY OVERNIGHT WITH RAIN CHANGING TO SNOW ROUGHLY ABOVE 9000 FEET WHERE 1 TO 3 INCHES OF SNOW MAY ACCUMULATE BY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP DURING THE DAY ON FRIDAY AS THE STORM SYSTEM MOVES ACROSS NORTHEAST COLORADO. SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. THE WINDS WILL DECREASE FRIDAY EVENING AS THE STORM MOVES AWAY FROM C0LORADO. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON LATE SATURDAY AND SUNDAY WITH COOLER TEMPERATURES. WARMER AND A BIT DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 2 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:03 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 57 min |
| Apr 27, 12:29 AM MDT | Special Weather Statement | BOU | Lincoln | 61 min |
| Apr 27, 2:32 AM MDT | Areal Flood Advisory | BOU | Lincoln | 88 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.